Alert archive / Georgia / Flash Flood Warnings in 2025
Flash Flood Warning 2, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at May 11, 2025, 5:45 PM EDT for Bulloch County, Screven County, Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2025, 5:45 PM EDT (21:45 UTC)
- Expired
- May 11, 2025, 8:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Bulloch County, GA, Screven County, GA
The radar
The Charleston,SC radar (KCLX), 61 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
216
WGUS52 KCHS 112145
FFWCHS
GAC031-251-120045-
/O.NEW.KCHS.FF.W.0002.250511T2145Z-250512T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
545 PM EDT Sun May 11 2025
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Bulloch County in southeastern Georgia...
Screven County in southeastern Georgia...
* Until 845 PM EDT.
* At 545 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
3 and 5 inches of rain have fallen, and the expected rainfall rate
is 1 to 2 inches per hour. Additional rainfall amounts of 1 to 3
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Statesboro, Sylvania, Brooklet, Hiltonia, Oliver, Dover, Captolo,
Leefield, Hunters and Georgia Southern.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3264 8180 3290 8177 3299 8163 3304 8154
3252 8152 3251 8154 3249 8155 3248 8154
3247 8154 3245 8153 3242 8154 3239 8153
3239 8152 3222 8153 3215 8178 3217 8178
3220 8180 3224 8182 3224 8184 3227 8190
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
APT2 follow-up statements
658
WGUS72 KCHS 112338
FFSCHS
Flash Flood Statement
National Weather Service Charleston SC
738 PM EDT Sun May 11 2025
GAC031-251-120045-
/O.CON.KCHS.FF.W.0002.000000T0000Z-250512T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bulloch GA-Screven GA-
738 PM EDT Sun May 11 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT THIS
EVENING FOR BULLOCH AND SCREVEN COUNTIES...
At 738 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms produced heavy rain across the warned area. Between
3.5 and 6 inches of rain have fallen. Additional thunderstorms with
expected rainfall rates of 0.5 to 1 inch per hour are possible, with
additional rainfall amounts of up to 1 inch in the warned area.
Flash flooding is ongoing.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Statesboro, Sylvania, Brooklet, Hiltonia, Oliver, Dover, Captolo,
Leefield, Hunters and Georgia Southern.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3264 8180 3290 8177 3299 8163 3304 8154
3252 8152 3251 8154 3249 8155 3248 8154
3247 8154 3245 8153 3242 8154 3239 8153
3239 8152 3222 8153 3215 8178 3217 8178
3220 8180 3224 8182 3224 8184 3227 8190
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$
APT012
WGUS72 KCHS 120038
FFSCHS
Flash Flood Statement
National Weather Service Charleston SC
838 PM EDT Sun May 11 2025
GAC031-251-120048-
/O.EXP.KCHS.FF.W.0002.000000T0000Z-250512T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bulloch GA-Screven GA-
838 PM EDT Sun May 11 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 845 PM EDT THIS EVENING FOR
BULLOCH AND SCREVEN COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3264 8180 3290 8177 3299 8163 3304 8154
3252 8152 3251 8154 3249 8155 3248 8154
3247 8154 3245 8153 3242 8154 3239 8153
3239 8152 3222 8153 3215 8178 3217 8178
3220 8180 3224 8182 3224 8184 3227 8190
$$
APTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at May 11, 4:32 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 11, 4:32 PM EDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
432 PM EDT Sun May 11 2025
.SYNOPSIS...
A front will remain stalled near the area, before lifting north
of the region by midweek. High pressure is expected to return
late week.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Deep moisture remains across our area as a warm front slowly
lifts north. The radar is very active with showers and
thunderstorms occurring across a large portion of our area.
Heavy rainfall will cause flooding concerns to persist,
especially in areas of training. SPC Mesoscale Analysis points
to MLCAPEs of 500-1,000 J/kg and SRH around 100 m2/s2 around the
front. This is where the strong to severe thunderstorms are
most likely, along with the risk for a brief tornado. Otherwise,
categorical POPs will persist tonight, with up to remain
through the night as the sfc low over the Deep South begins to
track east. Some areas may receive an additional 1-2" with
locally higher amounts. Low temperatures are forecasted to range
in the mid to upper 60s.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
Active, wet weather will continue early this week. A closed mid
level low will remain over the Lower Mississippi River Valley
on Monday, making some slow northeast progress Monday night.
Shortwave energy will pass over the region ahead of this
feature, coincident with unseasonably high PWats, near or
possibly in excess of 1.8 inches (which is around climatological
maximums). At the surface, a stalled front will linger in the
vicinity before finally shifting northward as a broad low moves
into the region overnight. Ample large scale forcing and deep
moisture will bring another day of widespread showers and
thunderstorms. Additional rainfall amounts on average of 1-2
inches are forecast Monday through Monday night, with potential
for locally higher amounts as hinted by HREF probs of 10% for
greater than 3 inches over southeast Georgia. Given a few days
of soggy conditions, some flooding could be possible especially
in urban and poor-drainage areas and in areas where a large
amount of rain falls in a short period of time. In addition,
radar will bear watching for a couple strong to possibly severe
thunderstorms given some modest instability and shear present.
Locally strong wind gusts and perhaps an isolated tornado would
be the primary threats. Clouds and rain will keep temperatures
cooler than normal.
The mid level low will continue to slowly lift north-northeast
towards the Atlantic coast Tuesday into Wednesday, eventually
opening up into a trough. Less convective coverage is expected
overall than previous days, but there will still be at least
scattered showers and thunderstorms developing each day. Higher
activity/PoPs should become more focused over South Carolina on
Wednesday.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
There will finally be a return to drier weather for late week
as high pressure returns both at the surface and aloft. Models
indicate a shortwave could pass near or over the Carolinas on
Saturday and bring the potential for showers/thunderstorms, but
otherwise the forecast is largely dry during this period.
Perhaps more notably will be the warming temperatures. Highs are
expected to reach the low to mid 90s Friday and Saturday, with
even higher heat indices possibly in the 100-105F range in
spots.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
18Z TAFs: Periods of showers and thunderstorms are likely
through the rest of the TAF time period, resulting in
reductions in ceilings and visibilities. Winds will increase
towards the end of the TAF time period.
Extended Aviation Outlook: MVFR or lower cigs and/or vsbys
possible through Tuesday as a front remains stalled nearby and
several rounds of showers/tstms move through.
&&
.MARINE...
Tonight: A stationary front will meander across our area,
yielding SE winds between 10 to 15 kts. Though, there could be a
few gusts to 25 kt across our SC waters this evening. Seas will
average 3-5 ft. Additionally, periods of thunderstorms will
persist, with locally strong wind gusts and perhaps an isolated
waterspout.
Monday through Friday: A stalled front will linger over the
region early this week. Winds/seas will be highest Monday into
Monday night, and Small Craft Advisories have been hoisted for
the nearshore Charleston county waters and outer Georgia waters.
It is possible that the advisory could be expanded to the
remaining marine zones, but at this point conditions appear more
marginal. In addition, mariners should be alert for rounds of
showers and thunderstorms, which could produce locally strong
gusts and/or isolated waterspouts. Marine conditions will
improve Tuesday through late week as winds settle back to around
10 knots and seas 2-3 feet.
Rip Currents: Gusty winds, proximity to the full moon, and
swell of 2-3 feet every 8 seconds will maintain a Moderate Risk
of rip currents at all beaches on Monday. Current calculations
indicate a Low risk for Tuesday.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory from 5 PM Monday to 8 AM EDT Tuesday for
AMZ350.
Small Craft Advisory from 6 AM Monday to 8 AM EDT Tuesday for
AMZ374.
&&
NEAR TERM...
SHORT TERM...ETM
LONG TERM...ETM
AVIATION...ETM
MARINE...ETMHazardous weather outlook, May 11, 3:59 PM EDT, 1 hour 46 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 359 PM EDT Sun May 11 2025 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-122000- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 359 PM EDT Sun May 11 2025 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Excessive Rainfall - Rip Current .DAYS TWO THROUGH SEVEN...Monday through Saturday. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Excessive Rainfall - Rip Current && The Graphical Hazardous Weather Outlook can be found at: https://www.weather.gov/erh/ghwo/?wfo=chs
In the hours before
Local storm report, May 11, 3:07 PM EDT, 2 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
307 PM EDT Sun May 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM Flood 6 NNE Metter 32.47N 82.02W
05/11/2025 Candler GA Emergency Mngr
Emergency Manager reports water over the roadway on
Rosemary Church Road between Portal Highway and Highway
121.
&&
Event Number CHS2500338
DAKLocal storm report, May 11, 3:38 PM EDT, 2 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
338 PM EDT Sun May 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM Flash Flood 7 N Manassas 32.25N 82.03W
05/11/2025 Tattnall GA 911 Call Center
911 dispatch reported road closure due to wash out
damage on Hillview Rd near Lucy Callaway Rd.
&&
Event Number CHS2500339
DAKSpecial weather statement, May 11, 3:59 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Charleston SC
359 PM EDT Sun May 11 2025
GAZ087-088-099-100-114>116-138-112045-
Inland Bryan GA-Candler GA-Bulloch GA-Evans GA-Jenkins GA-Inland
Liberty GA-Tattnall GA-Screven GA-
359 PM EDT Sun May 11 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT LIBERTY...BRYAN...
TATTNALL...SCREVEN...JENKINS...CANDLER...EVANS AND BULLOCH COUNTIES
UNTIL 445 PM EDT...
At 359 PM EDT, Doppler radar was tracking a line of strong
thunderstorms extending from 7 miles south of Daisy to near Dover,
moving northwest at 20 mph.
HAZARD...Landspouts and wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured objects.
Locations impacted include...
Statesboro, Metter, Sylvania, Claxton, Brooklet, Hagan, Portal,
Pulaski, Register and Rocky Ford.
This includes I-16 between mile markers 104 and 130.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
&&
LAT...LON 3230 8212 3263 8198 3292 8183 3277 8162
3263 8154 3221 8167 3197 8175 3198 8176
3228 8213
TIME...MOT...LOC 1958Z 128DEG 17KT 3205 8184 3231 8177 3261 8168
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DPBSpecial weather statement, May 11, 4:09 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Charleston SC
409 PM EDT Sun May 11 2025
GAZ114-115-137-138-112100-
Long GA-Inland Liberty GA-Evans GA-Tattnall GA-
409 PM EDT Sun May 11 2025
...A STRONG THUNDERSTORM WILL IMPACT LIBERTY...TATTNALL...EVANS AND
LONG COUNTIES UNTIL 5 PM EDT...
At 409 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Ludowici, moving north at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Glennville, Ludowici, Gumbranch, Donald, Gum Branch, Mendes,
Beards Creek, Noble, Jones Creek and Lynn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
&&
LAT...LON 3189 8212 3207 8198 3211 8192 3192 8168
3155 8164 3155 8170 3158 8170 3162 8177
3166 8181 3165 8181 3167 8185 3176 8194
3179 8195 3179 8198 3182 8202 3182 8204
3187 8212
TIME...MOT...LOC 2009Z 163DEG 23KT 3167 8186
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DPBLocal storm report, May 11, 4:18 PM EDT, 1 hour 27 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
418 PM EDT Sun May 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM Rain Metter Airport 32.37N 82.08W
05/11/2025 M6.45 inch Candler GA AWOS
From 8 AM to 2 PM, the Metter gauge reported 6.45
inches of rain.
&&
Event Number CHS2500340
APTSpecial weather statement, May 11, 5:24 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Charleston SC
524 PM EDT Sun May 11 2025
GAZ116-137-138-140-112215-
Long GA-Inland McIntosh GA-Inland Bryan GA-Inland Liberty GA-
524 PM EDT Sun May 11 2025
...A STRONG THUNDERSTORM WILL IMPACT LIBERTY...BRYAN...LONG AND
MCINTOSH COUNTIES UNTIL 615 PM EDT...
At 524 PM EDT, Doppler radar was tracking a strong thunderstorm over
Tibet, moving north at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hinesville, Richmond Hill, Fort Stewart, Tibet, Jones, McIntosh,
Walthourville, Midway, Riceboro and Flemington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
&&
LAT...LON 3182 8170 3197 8170 3193 8133 3155 8151
3158 8170 3159 8171
TIME...MOT...LOC 2124Z 189DEG 20KT 3161 8159
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH
DPBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:47 PM EDT | Special Weather Statement | CHS | Chatham | 43 min |
| May 10, 9:27 PM EDT | Special Weather Statement | CHS | McIntosh | 33 min |
| May 10, 9:39 PM EDT | Special Weather Statement | CHS | Long | 36 min |
| May 10, 9:59 PM EDT | Special Weather Statement | CHS | Liberty, McIntosh | 31 min |
| May 10, 10:13 PM EDT | Special Weather Statement | CHS | Bryan | 32 min |
| May 10, 10:32 PM EDT | Special Weather Statement | CHS | Bryan, Liberty | 28 min |
| May 10, 10:58 PM EDT | Special Weather Statement | CHS | Bryan | 32 min |
| May 10, 11:28 PM EDT | Special Weather Statement | CHS | Effingham | 32 min |
| May 11, 3:28 AM EDT | Special Marine Warning | CHS | 2 hr | |
| May 11, 6:45 AM EDT | Special Marine Warning | CHS | 72 min | |
| May 11, 10:17 AM EDT | Areal Flood Advisory | CHS | Bulloch, Candler, Evans, Jenkins, Screven, Tattnall | 4 hr |
| May 11, 2:31 PM EDT | Tornado Warning | CHS | Bulloch, Effingham, Screven | 44 min |
| May 11, 2:39 PM EDT | Flash Flood Warning | CHS | Bulloch, Candler, Evans, Tattnall | 4 hr |
| May 11, 2:50 PM EDT | Special Weather Statement | CHS | Candler, Tattnall | 40 min |
| May 11, 3:45 PM EDT | River Flood Warning | CHS | Tattnall, Toombs | 11 days |
| May 11, 3:48 PM EDT | Small Craft Advisory | CHS | 32 hr | |
| May 11, 3:59 PM EDT | Special Weather Statement | CHS | Bulloch, Candler, Evans, Screven | 46 min |
| May 11, 4:09 PM EDT | Special Weather Statement | CHS | Long | 51 min |
| May 11, 4:36 PM EDT | Areal Flood Advisory | CHS | Bryan, Bulloch, Evans, Jenkins, Liberty, Long and 2 more | 3 hr |
| May 11, 5:24 PM EDT | Special Weather Statement | CHS | Liberty | 51 min |
Nearby
Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.